Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Tucson, AZ

September 7, 2007Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 7, 2007, 6:44 PM MST for Pima County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2007, 6:44 PM MST (01:44 UTC)
Expired
Sep 7, 2007, 7:15 PM MST
In force
31 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 18 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 080145
SVRTWC
AZC019-080215-
/O.NEW.KTWC.SV.W.0081.070908T0144Z-070908T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
644 PM MST FRI SEP 7 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 715 PM MST

* AT 639 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR VAIL...OR ABOUT
  15 MILES SOUTHEAST OF TUCSON...AND MOVING SOUTHEAST AT 5 MPH.

THE STRONGEST PORTION OF THE STORM IS LOCATED NEAR INTERSTATE 10 
BETWEEN RITA RANCH AND VAIL AND WAS GENERATING VERY HEAVY RAINFALL 
ALONG WITH WINDS TO 60 MPH AND HAIL.

LAT...LON 3215 11077 3198 11089 3181 11071 3207 11046

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WWUS55 KTWC 080208
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST FRI SEP 7 2007

AZC019-080216-
/O.EXP.KTWC.SV.W.0081.000000T0000Z-070908T0215Z/
PIMA AZ-
706 PM MST FRI SEP 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY
EXPIRES AT 715 PM MST...

AT 706 PM MST THE THUNDERSTORMS NEAR VAIL AND NEAR TO SOUTH OF 
INTERSTATE 10 SOUTHEAST OF TUCSON HAD DIMINISHED TO BELOW SEVERE 
LEVELS. LOCALLY HEAVY RAIN WILL CONTINUE WITH THESE STORMS...AND AN 
URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 730 PM 
MST.

LAT...LON 3215 11077 3198 11089 3181 11071 3207 11046

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 7, 2:00 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST FRI SEP 7 2007

.SYNOPSIS....MOISTURE ASSOCIATED WITH THE PASSAGE OF HENRIETTE WILL
BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHEAST
ARIZONA THIS EVENING. EXPECT SOMEWHAT DRIER CONDITIONS THIS WEEKEND
AS A WESTERLY COMPONENT TO OUR FLOW PUSHES MOISTURE OFF A BIT AND
FOCUSES IT MORE EASTWARD.

&&

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON WAS INDICATING A WEAK
CIRCULATION CENTERED OVER WESTERN MARICOPA COUNTY THAT APPEARED TO
BE THE FOCUS OF THE SHOWER ACTIVITY EARLIER THIS MORNING. THIS
FEATURE MUST HAVE SOME STRONG SUBSIDENCE BEHIND IT OVER WESTERN
PINAL INTO CENTRAL AND WESTERN PIMA COUNTIES AS IT DRIFTS SLOWLY
NORTHWARD. ON THE OUTER EDGES OF THIS CIRCULATION...STORMS WERE
DEVELOPING ALONG THE RIM AND FROM THE WHITE MOUNTAINS SOUTHWARD TO
NORTH OF DOUGLAS. ANOTHER BATCH OF THUNDERSTORMS WAS FORMING OVER
NORTHERN SONORA MEXICO. RATHER UNCERTAIN ON HOW THINGS WILL PLAY OUT
WITH THIS SUBTLE FEATURE LIFTING NORTHWARD THIS EVENING...ESPECIALLY
FOR THE TUCSON AREA. AT ANY RATE...STILL EXPECT THUNDERSTORM
COVERAGE TO BE MORE ISOLATED IN NATURE WITH LOCALLY HEAVY DOWNPOURS
POSSIBLE WITH THE STRONGER STORMS. WOULD EXPECT THAT MOST OF THE
ACTIVITY THAT DEVELOPS LATE THIS AFTERNOON AND EVENING WILL DIMINISH
AFTER SUNDOWN...WITH SUBSIDENCE IN THE WEAK OF THE CIRCULATION
LIFTING NORTHWARD TONIGHT INHIBITING NIGHT TIME ACTIVITY OVER
SOUTHERN ARIZONA.

MODELS CONTINUED TO SHOW THE CENTER OF THE UPPER HIGH WHICH WAS
CURRENTLY OVER THE SOUTHERN PLAINS RETROGRADING TO A POSITION OVER
NORTHERN MEXICO AND SOUTHERN ARIZONA BY EARLY NEXT WEEK. AS THIS
HIGH BECOMES CENTERED OVERHEAD...MOISTURE CAN BE EXPECTED TO
DECREASE STARTING THIS WEEKEND AND EARLY NEXT WEEK. AS THE AIRMASS
BECOMES DRIER...HIGH TEMPERATURES WILL BEGIN TO INCREASE SEVERAL
DEGREES OVER WHAT WAS OBSERVED YESTERDAY AND TODAY. THE LARGEST JUMP
IN HIGH TEMPERATURES WILL OCCUR TOMORROW...THEN SOMEWHAT LEVEL OFF
SUNDAY INTO EARLY NEXT WEEK. BY LATE TUESDAY OR WEDNESDAY...THE
GFS MODEL WAS ADVERTISING A SYSTEM DIVING SOUTH THROUGH THE MIDDLE
OF THE NATION WHICH WILL FLATTEN THE HIGH PRESSURE RIDGE. THUS...
EXPECT TO SEE MINIMAL OR NO SHOWER AND THUNDERSTORM ACTIVITY MIDDLE
OF THE WEEK THROUGH LATE WEEK.
&&

.AVIATION...ISOLATED TO SCATTERED TSRA/SHRA WILL OCCUR ACROSS SE AZ
TODAY. CEILINGS ASSOCIATED WITH TSRAS WILL BE AS LOW AS 1-3KFT AGL
AND VSBYS AS LOW AS 3-5SM. AVIATION DISCUSSION NOT UPDATED FOR TAF
AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 6:01 PM MSTAreal Flood AdvisoryTWCPima89 min
Sep 7, 7:17 PM MSTAreal Flood AdvisoryTWCPima58 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.